Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jul 23, 2016, 6:21 PM EDT for Roane County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2016, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 23, 2016, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
County Roane County, TN
The radar
The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452
WWUS84 KMRX 232221
SPSMRX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
621 PM EDT SAT JUL 23 2016
TNZ035-036-067>069-232300-
ROANE TN-KNOX TN-LOUDON TN-ANDERSON TN-MORGAN TN-
621 PM EDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX...SOUTHWESTERN
ANDERSON...ROANE...CENTRAL LOUDON AND SOUTHEASTERN MORGAN COUNTIES
UNTIL 700 PM EDT...
AT 620 PM EDT...DOPPLER RADAR WAS TRACKING A LARGE CLUSTER OF STRONG
THUNDERSTORM CENTERED NEAR KINGSTON...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...LENOIR CITY...KINGSTON...ROCKWOOD...LOUDON...
FARRAGUT...FAIRVIEW...OLIVER SPRINGS...MIDTOWN...HARRIMAN...
PHILADELPHIA...COALFIELD...DEARMOND...PAINT ROCK...
BRADBURY AND PETROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3578 8474 3613 8439 3592 8406 3567 8442
3567 8446 3566 8446 3565 8449 3566 8449
3567 8450 3565 8450 3565 8452
TIME...MOT...LOC 2220Z 217DEG 9KT 3590 8446
$$
AMP.23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:59 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 23, 2:59 PM EDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Morristown TN 259 PM EDT SAT JUL 23 2016 .SHORT TERM...(Tonight and Sunday)...The rather stagnant pattern will continue over the area as we remain under the broad upper ridge. Expect some isolated to scattered convection...especially during the afternoon and evening. The heat will continue as well. Will go close to MAV temps for lows...but will continue to go a bit higher than MAV most locations for max temps. .LONG TERM...(Sunday night through Saturday)...Overall, pattern still looks similar to yesterday's forecast. Increase in rain chances still expected as a front drops southward by early week along with more seasonable temperatures. As we begin the period on Sunday night high pressure still over the area but not near as amplified as in previous days. A few lingering diurnal showers and storms may still be around early with rain chances decreasing late. Mild lows expected with temps upper 60s to near 70 north and mid 70s south. High pressure tries to hang on through Monday despite the fact that a front is dropping down out of the Ohio River Valley. Models in decent agreement that high slows front delaying it's arrival, compared to model runs the past few days, until Tuesday. Even though the front is slightly delayed, still expecting diurnal convection Monday afternoon. Still hot on Monday with highs in the low to mid 90s and mild overnight lows with similar values to Sunday night. On Tuesday this weak and broad front finally drifts into the area from out of the north and will stall out across our area thorugh at least Thursday. During this time rain/storm chances will be in the chance and likely category as the front will serve as a triggering mechanism for convection. There could be some locally heavy rainfall during this time as soundings indicate increasing pws with arrival of the front combined with very weak flow aloft which should produce slow storm motions. On Friday a very broad upper level trough starts to dip down into the Southern Appalachians along with another front. This will allow precip chances to remain in the chance to likely categories. Trough remains across the area into Saturday, which will keep high-end chance pops in the forecast. Temperatures from Tuesday through Saturday should be more seasonable due to increasing rain chances and cloud cover. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 74 97 75 95 / 30 30 20 40 Knoxville McGhee Tyson Airport, TN 73 95 74 93 / 20 20 20 40 Oak Ridge, TN 73 96 73 93 / 20 20 20 40 Tri Cities Airport, TN 69 95 69 92 / 20 20 30 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && LW/SR
Hazardous weather outlook, Jul 23, 4:06 AM EDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 406 AM EDT SAT JUL 23 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240815- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 406 AM EDT SAT JUL 23 2016 /306 AM CDT SAT JUL 23 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 23, 3:09 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
209 PM CDT SAT JUL 23 2016
TNZ098-232000-
MARION TN-
209 PM CDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 300
PM CDT...
AT 208 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TRACY CITY...OR 10 MILES NORTHWEST OF JASPER...MOVING EAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JASPER...SOUTH PITTSBURG...WHITWELL...KIMBALL...MARTIN SPRINGS...
FIERY GIZZARD S.P....FOSTER FALLS S.P....SEQUATCHIE CAVE...
CHIMNEYS S.P. AND NEW HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3523 8581 3522 8577 3522 8574 3524 8569
3529 8571 3529 8569 3530 8566 3528 8551
3501 8556 3506 8584
TIME...MOT...LOC 1908Z 279DEG 5KT 3518 8574Special weather statement, Jul 23, 4:22 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
422 PM EDT SAT JUL 23 2016
TNZ100-101-232115-
BRADLEY TN-WEST POLK TN-
422 PM EDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK AND SOUTHERN
BRADLEY COUNTIES UNTIL 515 PM EDT...
AT 422 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WILDWOOD LAKE...OR 8 MILES SOUTH OF CLEVELAND...MOVING SOUTH AT
10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...SOUTH CLEVELAND...EAST CLEVELAND...WILDWOOD LAKE...FLINT
SPRINGS...WATERVILLE...CONASAUGA...RED CLAY S.P....GAP SPRINGS AND
APISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3499 8498 3501 8496 3502 8498 3518 8491
3516 8469 3499 8469
TIME...MOT...LOC 2022Z 009DEG 7KT 3506 8483
AMP.23Special weather statement, Jul 23, 4:23 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
423 PM EDT SAT JUL 23 2016
TNZ068-071-232115-
NW BLOUNT TN-LOUDON TN-
423 PM EDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLOUNT AND
SOUTHEASTERN LOUDON COUNTIES UNTIL 515 PM EDT...
AT 423 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARYVILLE...MOVING SOUTHWEST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARYVILLE...ALCOA...LOUISVILLE...GREENBACK...FRIENDSVILLE...
CLOVER HILL AND TELLICO VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3558 8411 3559 8411 3558 8413 3558 8415
3559 8415 3560 8417 3562 8419 3562 8421
3576 8429 3583 8399 3567 8390 3556 8409
TIME...MOT...LOC 2023Z 064DEG 9KT 3572 8403
DHSpecial weather statement, Jul 23, 4:33 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
433 PM EDT SAT JUL 23 2016
TNZ071-072-086-087-232115-
BLOUNT SMOKY MOUNTAINS TN-SOUTHEAST MONROE TN-NW BLOUNT TN-
NORTHWEST MONROE TN-
433 PM EDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLOUNT AND
NORTHEASTERN MONROE COUNTIES UNTIL 515 PM EDT...
AT 433 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF FONTANA VILLAGE...OR 14 MILES SOUTH OF
MARYVILLE... MOVING SOUTHWEST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VONORE...TARIFFVILLE...MCGEE CARSON PENINSULA...HAPPY VALLEY...CITICO
BEACH...CITICO...TALASSEE...FORT LOUDON S.P. AND DEALS GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3558 8425 3564 8396 3552 8388 3547 8392
3547 8394 3546 8395 3546 8396 3543 8400
3541 8401 3541 8402 3539 8401 3533 8411
TIME...MOT...LOC 2033Z 064DEG 9KT 3553 8399
DHSpecial weather statement, Jul 23, 5:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 548 PM EDT SAT JUL 23 2016 TNZ068-069-071-232230- KNOX TN-NW BLOUNT TN-LOUDON TN- 548 PM EDT SAT JUL 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX...NORTHWESTERN BLOUNT AND NORTHEASTERN LOUDON COUNTIES UNTIL 630 PM EDT... AT 548 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FARRAGUT...OR 7 MILES NORTHEAST OF LENOIR CITY. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KNOXVILLE...LENOIR CITY...ALCOA...FARRAGUT...LOUISVILLE... FRIENDSVILLE AND KARNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3573 8415 3584 8430 3598 8412 3583 8395 TIME...MOT...LOC 2148Z 222DEG 1KT 3584 8414 AMP.23
Special weather statement, Jul 23, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
621 PM EDT SAT JUL 23 2016
TNZ035-036-067>069-232300-
ROANE TN-KNOX TN-LOUDON TN-ANDERSON TN-MORGAN TN-
621 PM EDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX...SOUTHWESTERN
ANDERSON...ROANE...CENTRAL LOUDON AND SOUTHEASTERN MORGAN COUNTIES
UNTIL 700 PM EDT...
AT 620 PM EDT...DOPPLER RADAR WAS TRACKING A LARGE CLUSTER OF STRONG
THUNDERSTORM CENTERED NEAR KINGSTON...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...LENOIR CITY...KINGSTON...ROCKWOOD...LOUDON...
FARRAGUT...FAIRVIEW...OLIVER SPRINGS...MIDTOWN...HARRIMAN...
PHILADELPHIA...COALFIELD...DEARMOND...PAINT ROCK...
BRADBURY AND PETROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3578 8474 3613 8439 3592 8406 3567 8442
3567 8446 3566 8446 3565 8449 3566 8449
3567 8450 3565 8450 3565 8452
TIME...MOT...LOC 2220Z 217DEG 9KT 3590 8446
AMP.23The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:57 PM EDT | Special Weather Statement | MRX | Polk | 48 min |
| Jul 23, 3:09 PM EDT | Special Weather Statement | MRX | Marion | 51 min |
| Jul 23, 4:22 PM EDT | Special Weather Statement | MRX | Bradley | 53 min |
| Jul 23, 4:23 PM EDT | Special Weather Statement | MRX | Blount | 52 min |
| Jul 23, 4:33 PM EDT | Special Weather Statement | MRX | Monroe | 42 min |
| Jul 23, 5:24 PM EDT | Flash Flood Warning | MRX | Blount, Monroe | 3 hr |
| Jul 23, 5:31 PM EDT | Areal Flood Advisory | MRX | Bradley, Polk | 3 hr |
| Jul 23, 5:38 PM EDT | Areal Flood Advisory | MRX | Meigs, Rhea, Roane | 2 hr |
| Jul 23, 5:48 PM EDT | Special Weather Statement | MRX | Loudon | 42 min |
| Jul 23, 6:22 PM EDT | Special Weather Statement | MRX | Rhea | 38 min |
| Jul 23, 6:40 PM EDT | Special Weather Statement | MRX | Sullivan | 50 min |
| Jul 23, 7:24 PM EDT | Special Weather Statement | MRX | Sevier | 51 min |
| Jul 23, 5:26 PM EDT | Areal Flood Advisory | MRX | Wise | 3 hr |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.